NSAID enteropathy

NSAID enteropathy

A general term for small intestinal disease that develops in up to 2/3 of patients receiving long-term NSAIDs, 10% of whom have evidence of small bowel ulceration at autopsy; COX-2 inhibitors are somewhat protective.
 
Clinical findings
Intestinal inflammation; occult blood loss; protein-losing enteropathy; iron deficiency due in part to nonspecific small intestinal ulceration—in particular of the jejunum and ileum—with haemorrhage and perforation, intestinal strictures anoccidia stenoses.
Segen's Medical Dictionary. © 2012 Farlex, Inc. All rights reserved.

NSAID enteropathy

An enteropathy induced by NSAIDs Clinical Intestinal inflammation, occult blood loss, protein-losing enteropathy, iron-deficiency due in part to nonspecific small intestinal ulceration–in particular of the jejunum and ileum, with hemorrhage and perforation, intestinal strictures, ileal stenoses. See Nonsteroidal anti-inflammatory drug.
McGraw-Hill Concise Dictionary of Modern Medicine. © 2002 by The McGraw-Hill Companies, Inc.
References in periodicals archive ?
NSAID-induced intestinal injury (eg, NSAID enteropathy) can result in inflammation, bleeding, ulceration, and rarely, perforation.
We hypothesize that chronic PPI therapy may have both exacerbated NSAID enteropathy by shifting the bacterial flora (eg, reducing Actinobacteria) and promoted survival and germination of Clostridium spores in the gastric environment.
Aetiology of anaemia is in patients with NSAID enteropathy often combined with disturbances in absorption of iron and vitamin B12 modifying the character of anaemia [30].